Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 37, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 26, 2019, 8:50 PM CDT for Bailey County, Lamb County, Parmer County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2019, 8:50 PM CDT (01:50 UTC)
- Expired
- May 26, 2019, 9:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 3.0 in
Counties Bailey County, TX, Lamb County, TX, Parmer County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:22 PM CDT | TORNADO | Lariat, TX | BRIEF TORNADO TOUCHDOWN REPORTED NEAR LARIAT. TORNADO WAS NO LONGER ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| May 26, 7:55 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.6
The text
As transmitted.
796
WFUS54 KLUB 270150
TORLUB
TXC017-279-369-270215-
/O.NEW.KLUB.TO.W.0037.190527T0150Z-190527T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
850 PM CDT Sun May 26 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Bailey County in northwestern Texas...
Southwestern Parmer County in the Panhandle of Texas...
West central Lamb County in northwestern Texas...
* Until 915 PM CDT.
* At 849 PM CDT, a large and extremely dangerous tornado was located
8 miles northwest of Causey, or 16 miles southeast of Portales,
moving northeast at 30 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* Locations impacted include...
Muleshoe, Sudan, Needmore, Progress, Oklahoma Lane, Lariat and West
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a large, extremely dangerous and potentially deadly
tornado is developing. To protect your life, TAKE COVER NOW! Move to
a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Motorists should not take shelter under highway overpasses. If you
cannot safely drive away from the tornado, as a last resort, either
park your vehicle and stay put, or abandon your vehicle and lie down
in a low lying area and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3431 10305 3444 10292 3406 10252 3391 10304
TIME...MOT...LOC 0149Z 234DEG 27KT 3399 10319
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...3.00IN
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 26, 6:49 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, May 26, 6:49 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Lubbock TX 649 PM CDT Sun May 26 2019 .AVIATION... Main concern is on convection, currently over eastern NM, that is propagating northeastward. If it maintains its current speed and track (and keeps redeveloping on the southern flank) it could impact both KLBB and KPVW in the 02Z-04Z window and KCDS a couple hours later. Some of these storms could even be on the strong/severe side. Outside of the convection, MVFR to low VFR ceilings will occasionally visit the terminals through the evening, with a period of MVFR to IFR more likely early Monday. However, unlike the past several days, these low clouds should scattered/lift much earlier in the day, particularly at KPVW and KLBB as breezy and drier southwesterly winds overspread the Caprock. && .PREV DISCUSSION... /issued 304 PM CDT Sun May 26 2019/ DISCUSSION... Although most low stratus has cleared out of eastern New Mexico into the western South Plains, cirrus has kept us from heating up and therefore a stout cap remains overhead. If the cirrus can clear out within the next few hours or so, the cap has a chance to break by early evening and develop some isolated convection near the Texas/New Mexico state line and spread east. Everything from earlier's discussion still holds in regards to the severe chances if convection can initiate. An upper level low will drop into the four corners region on Monday evening pushing the dryline to the edge of the caprock or so. Drier surface air will filter in on the caprock behind the dryline. Models are fairly bearish with convective chances for Monday afternoon. However, this is likely due to an increase in capping which may very well prevent any convection from forming east of the dryline. An upper level jet will be displaced far enough to our west that it will have little to no impact on lift locally. We may begin to see some lift spread over early Tuesday morning which could eventually garner some early morning convection. A Pacific front/dryline will sweep through during the day on Tuesday ridding us of low level moisture and precipitation chances for at least one day. A cold front will attempt to move through on Wednesday but there are some model discrepancies in regards to how far south this front will advance. At the same time, a short wave will move out of northern Mexico into West Texas. This short wave will bring a considerable amount of lift overhead on Wednesday. Precipitation chances will depend on how far south the front will advance. It will most likely move south of the Rolling Plains leaving the area with elevated storms on Wednesday. Precipitation chances are somewhat nebulous for this weekend but some semblance of southwest flow aloft will keep thunderstorms in the forecast. && .LUB WATCHES/WARNINGS/ADVISORIES... Flood Watch until 1 AM CDT Monday for TXZ022>026-028>036. && 23
Hazardous weather outlook, May 26, 11:19 AM CDT, 9 hours 31 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 1119 AM CDT Sun May 26 2019 TXZ021>044-270430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1119 AM CDT Sun May 26 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms are expected to develop across the western South Plains and extreme southwestern Panhandle this afternoon. These storms will spread east and northeast during the late afternoon into tonight. Storms will quickly become severe and will produce hail to the size of tennis balls, wind gusts to 70 mph, and isolated tornadoes. There is also a threat for heavy rainfall and flooding. A Flood Watch is in effect until 1 AM Monday generally along and north of a Morton to Crosbyton to Paducah line. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm development will be possible again late Monday into Monday evening, mainly across the eastern South Plains and the Rolling Plains. There is a marginal risk that storms that form will become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across the western South Plains this afternoon spreading eastward through the evening.
In the hours before
Special weather statement, May 26, 8:32 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Lubbock TX
832 PM CDT Sun May 26 2019
TXZ021-270200-
Parmer TX-
832 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR PARMER AND WESTERN CASTRO
COUNTIES UNTIL 900 PM CDT...
At 832 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bovina, or 15 miles southwest of Friona, moving northeast at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Friona, Bovina, Black and Rhea.
A Tornado Watch remains in effect until 200 AM CDT for the Panhandle
of Texas.
LAT...LON 3475 10253 3454 10252 3440 10259 3440 10296
3443 10305 3475 10304
TIME...MOT...LOC 0132Z 230DEG 40KT 3453 10295
23The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:37 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Parmer | 53 min |
| May 26, 8:32 PM CDT | Special Weather Statement | LUB | Parmer | 28 min |
| May 26, 8:54 PM CDT | Special Weather Statement | LUB | Castro | 21 min |
| May 26, 9:11 PM CDT | Tornado Warning | LUB | Bailey, Lamb, Parmer | 49 min |
| May 26, 9:59 PM CDT | Tornado Warning | LUB | Castro, Hale, Lamb, Parmer, Swisher | 31 min |
| May 26, 10:29 PM CDT | Tornado Warning | LUB | Briscoe, Castro, Swisher | 61 min |
| May 26, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 26 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.